Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 41, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 4, 2019, 10:03 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2019, 10:03 PM MST (05:03 UTC)
- Expired
- Sep 5, 2019, 1:00 AM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 86 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 5.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 3728 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
763
WGUS55 KVEF 050503
FFWVEF
AZC015-050800-
/O.NEW.KVEF.FF.W.0041.190905T0503Z-190905T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1003 PM MST Wed Sep 4 2019
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West central Mohave County in northwestern Arizona...
* Until 100 AM MST.
* At 1003 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Golden Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3514 11411 3501 11415 3500 11434 3523 11438
3533 11424 3527 11419
$$
WOLF2 follow-up statements
678
WGUS75 KVEF 050636
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1136 PM MST Wed Sep 4 2019
AZC015-050800-
/O.CON.KVEF.FF.W.0041.000000T0000Z-190905T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
1136 PM MST Wed Sep 4 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM MST FOR
WEST CENTRAL MOHAVE COUNTY...
At 1136 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain over the warned area. Flash
flooding is expected to begin shortly.
Some locations that will experience flooding include...
Golden Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3514 11411 3501 11415 3500 11434 3523 11438
3533 11424 3527 11419
$$
Wolf229
WGUS75 KVEF 050753
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1253 AM MST Thu Sep 5 2019
AZC015-050803-
/O.EXP.KVEF.FF.W.0041.000000T0000Z-190905T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
1253 AM MST Thu Sep 5 2019
...THE FLASH FLOOD WARNING FOR WEST CENTRAL MOHAVE COUNTY WILL EXPIRE
AT 100 AM MST...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3514 11411 3501 11415 3500 11434 3523 11438
3533 11424 3527 11419
$$
BootheWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 9:40 PM MST, 23 minutes earlier.
Area forecast discussion, Sep 4, 9:40 PM MST, 23 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 940 PM PDT Wed Sep 4 2019 .SYNOPSIS...Daily thunderstorm chances will be greatest over the higher terrain, but isolated storms may drift into the valleys at times through Thursday. Temperatures will be at or above normal for early September into Saturday. A pattern change will bring breezy conditions and cooler temperatures over the weekend into early next week. && .UPDATE...After a lull for a few hours this evening, convection is redeveloping particularly over central and southern Mohave County where lightning counts were increasing considerably with a thunderstorms between Bullhead City and Lake Havasu. These cells will continue to move toward the northwest and will likely expand a little more the next few hours aided by the crest of an embedded wave lifting up from around Yuma where severe thunderstorms occurred earlier this evening. There is sufficient moisture and instability for thunderstorms to develop up into Clark County given sufficient upward forcing which it appears this wave can provide. Strong to locally damaging wind gusts will be the primary concern considering the Lake Havasu airport gusted to 59 mph about 830 PM...the highest anywhere today. && .PREV DISCUSSION... 226 PM PDT Wed Sep 4 2019 .SHORT TERM...through Friday Night... Deeper convection ongoing over the higher terrain of central and northern Mohave county, as well as northern Inyo county. Stronger cores will be capable of gusty winds and heavy rain. Elsewhere, development is more stunted under mostly sunny skies and well above normal temperatures. This looks to be the last day of excessive heat so will allow the product to run through it expiration. Models continue to indicate a weak wave drifting east across southern Arizona and into the Mojave Desert overnight. There is a bit of spread between the near-term convective allowing models with just how much nocturnal shower/thunderstorm activity overnight. Southern Mohave county may see most of the action as outflow boundaries from central Arizona propagate westward. Anticipate outflow winds to be 40 mph or less. On Thursday, weak wave will continue to lift north across the area in association with stronger trough approaching the northern California coast. More organized convection will occur in northern Inyo and Esmeralda counties where models forecast upwards of 30 kts bulk shear. Shear not as good elsewhere but heavy rain and gusty winds again possible with stronger cores. Storm motion will inhibit flash flood potential. Decreasing shower and thunderstorm coverage expected to commence on Friday as moisture starts to decrease from west to east. Temperatures through the end of the week will remain above normal but not be as warm as those so far this month. && .LONG TERM...Saturday through next Wednesday. There has been little change among ensemble and deterministic runs on an anticipated pattern change this weekend. A deep, fall-like trough is progged to track across California and Nevada this weekend. As it does, attendant dry southwest flow will scour any remaining moisture and result in mostly clear skies, breezy to gusty winds, and dry conditions through early next week. This system will likely drop temperatures below normal by Sunday. There is some agreement that troughing will continue through at least the middle of next week. && .FIRE WEATHER...Isolated to scattered showers and thunderstorms will favor the higher terrain across the southern Great Basin and Mojave Desert through Thursday. Mature storms may produce sudden, gusty winds along with heavy downpours. Outside of thunderstorm influence, winds will be light through the morning then increase to 8-12 mph from the south this afternoon. Today will be the hottest day, with temps trending down through the rest of the week. Lowest humidities should stay in the 15-20% range through the week before a drying trend through the weekend. && .AVIATION...For McCarran...For the 06Z TAF...Thunderstorms developing between Las Vegas and Lake Havasu this evening will move toward southern Nevada and storms may hold together long enough to move into the Las Vegas Valley around or after 07Z. Winds will generally be from the southwest but erratic and gusty winds even from distant thunderstorms possible through the night. More thunderstorm activity will be possible Thursday afternoon... especially over the Spring Mountains and west side of Valley. For the rest of southern Nevada, northwest Arizona and southeast California...Thunderstorms developing between Las Vegas and Lake Havasu this evening will move toward southern Nevada producing strong winds and blowing dust around Needles and Laughlin-Bullhead City until about 06Z. Storms will move toward the northwest and will be capable of producing extensive wind gusts over 35 knots and local wind gusts to 50 knots. Storms should decrease after 09Z. Scattered thunderstorms will develop Thursday afternoon and moving toward the north. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE/AVIATION...Adair SHORT TERM/FIRE WEATHER...Pierce LONG TERM...Boothe For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Sep 4, 9:32 PM MST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
932 PM PDT WED SEP 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST 9 SE TOPOCK 34.69N 114.36W
09/04/2019 M59 MPH MOHAVE AZ PUBLIC
&&
AWLocal storm report, Sep 4, 9:57 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
957 PM PDT WED SEP 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST 9 SE TOPOCK 34.69N 114.36W
09/04/2019 M59 MPH MOHAVE AZ ASOS
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 9
SE TOPOCK TO EDIT THE SOURCE OF REPORT. GUST
MEASURED AT KHII AIRPORT.
&&
AWLocal storm report, Sep 4, 9:59 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
959 PM PDT WED SEP 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM DUST STORM 2 ESE WILLOW VALLEY 34.90N 114.57W
09/04/2019 MOHAVE AZ TRAINED SPOTTER
REPORT OF NEAR ZERO VISIBILITY IN MOHAVE
VALLEY. BUS HAD TO PULL OVER DUE TO BLOWING
DUST.
&&
AWThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 9:36 PM MST | Dust Storm Warning | VEF | Mohave | 54 min |
| Sep 5, 1:31 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Sep 5, 3:10 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Sep 5, 4:19 PM MST | Flash Flood Warning | VEF | Mohave | 95 min |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.